I am getting ready to start cymbalta after being on prozac for over 8 years. Prozac initially helped with my depression but made my anxiety worse (I didn't realize this, just thought I had developed anxiety along with the depression). Recently after going through detox for a drug problem, and speaking with two detox nurses, I have learned a great deal about these meds.
Prozac is actually a more "speedy" anti depressant, which explains why when I took it at night, I could never sleep. Prozac can actually be used in people with ADHD ADD for this reason.
Cymbalta is more of a "calming" antidepresant. I have heard VERY good things about it!
I would also recommend researching it online.
i have done some research on the drug, however; I am having so difficulty finding sites that provide info other that infomerical type of info any suggestions or sites that I can check out
I have been on Cymbalta for about 6 months and it is working very well. I am now taking it with Bupropion and the combination is also working well.
How many meds has she or you tried over the years? I would highly suggest seeing a psychiatrist if you've taken more then 3 or so drugs, it may be a different diagnosis altogether. Really only a pdoc can go into more detail, a regular doc can't in good faith just give out another "script* without follow through. The drug is very similar to Effexor, it works in the same way. IF that drug didn't work there is a good chance this one won't work either. A pdoc can recommend better drugs outside of that class of meds, but I have to advise you a regular doctor doesn't have enough knowledge. I hope this helps.
I've been on it for over 2 years and it works well for me. I went from 30MG to 60MG last year, mostly to try and improve pain from surgery and neurological problems, but also to treat depression.
After a year on the 60MG, I am reducing it back to 30MG, due to excessive sweating. I have had good success with it, though, and am continuing on it. I've gained weight, but it's unclear whether that was from menopause or not being able to exercise as much as I used to, and diet. I don't overeat nor do I generally eat fried foods, but I have not been able to keep a consistent diet for the past couple of years, especially since I retired.
The worst side effect that I've heard of is sweating. My friend takes it also and sweats an enormous amount. It's just uncomfortable and it comes and goes throughout the day. I have read that the side-effects when discontinued are horrendous, more so than most medications for depression, but after 4 days on a lower dose I am not feeling too bad.
Hope this helps.
Hello, a co-worker's sister takes it and she doesn't have anything bad to say about it.
I am taking pristiq a some-what new one on the market so far it works for me, at first your body has to get use to it! I take it at night with a glass of water! I also take Trazodone only half as well that helps me get some sleep! You just don't know with any of these meds! Good luck to you and your friend! Theresa
I take it, it works great and no sweating for me.
Only thing is i cant orgasm as easily, but still can.
But i feel totally balanced on it